Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

D-resultant and subresultants


Author: M'hammed El Kahoui
Journal: Proc. Amer. Math. Soc. 133 (2005), 2193-2199
MSC (2000): Primary 13P05
DOI: https://doi.org/10.1090/S0002-9939-05-07850-0
Published electronically: March 4, 2005
MathSciNet review: 2138859
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We establish a connection between the D-resultant of two polynomials $f(t)$ and $g(t)$ and the subresultant sequence of $f(t)-x$ and $g(t)-y$. This connection is used to decide in a more explicit way whether $\mathcal{K}(f(t),g(t))=\mathcal{K}(t)$ or $\mathcal{K}[f(t),g(t)]=\mathcal{K}[t]$. We also show how to extract a faithful parametrization from a given one.


References [Enhancements On Off] (What's this?)

  • 1. S. S. Abhyankar.
    Algebraic geometry for scientists and engineers, volume 35.
    Mathematical Surveys and Monographs, AMS, 1990. MR 1075991 (92a:14001)
  • 2. S. S. Abhyankar and T. T. Moh.
    Embeddings of the line in the plane.
    J. Reine Angew. Math., 276:148-166, 1975. MR 0379502 (52:407)
  • 3. W. S. Brown and J. F. Traub.
    On Euclid's algorithm and the theory of subresultants.
    J. ACM, 18(4):505-514, 1971. MR 0303684 (46:2820)
  • 4. G. E. Collins.
    Subresultants and reduced polynomial remainder sequences.
    J. ACM, 14:128-142, 1967. MR 0215512 (35:6352)
  • 5. L. Ducos.
    Optimization of the subresultant algorithm.
    J. Pure and Applied Algebra, 145:149-163, 2000. MR 1733249 (2000m:68187)
  • 6. M. El Kahoui.
    An elementary approach to subresultants theory.
    J. Symbolic Computation, 35(3):281-292, 2003. MR 1962796 (2004b:68195)
  • 7. A. van den Essen and J-T. Yu.
    The D-resultant, singularities and the degree of unfaithfulness.
    Proc. Amer. Math. Soc., 125(3):689-695, 1997. MR 1353403 (97e:13032)
  • 8. L. González-Vega, H. Lombardi, T. Recio, and M-F. Roy.
    Spécialisation de la suite de Sturm et sous-résultants.
    RAIRO Inform. Théor. Appl., 24(6):561-588, 1990. MR 1082916 (92a:12016)
  • 9. J Gutierrez, R. Rubio, and J-T. Yu.
    D-resultant for rational functions.
    Proc. Amer. Math. Soc., 130(8):2237-2246, 2002. MR 1896403 (2003c:13024)
  • 10. H. Hong.
    Subresultants under composition.
    J. Symbolic Computation, 23(4):355-365, 1997. MR 1445431 (98d:68112)
  • 11. T. Lickteig and M-F. Roy.
    Sylvester-Habicht sequences and fast Cauchy index computation.
    J. Symbolic Computation, 31(3):315-341, 2001. MR 1814336 (2002d:68120)
  • 12. H. Lombardi, M-F. Roy, and M. Safey El Din.
    New structure theorem for subresultants.
    J. Symbolic Computation, 29:663-690, 2000. MR 1769660 (2001m:13048)
  • 13. R. Loos.
    Generalized polynomial remainder sequences.
    Computer Algebra Symbolic and Algebraic Computation, pages 115-138, 1982.
    Springer-Verlag. MR 0728969
  • 14. A. Schinzel.
    Selected Topics on Polynomials.
    Ann Arbor, MI: University of Michigan Press, 1982. MR 0649775 (84k:12010)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 13P05

Retrieve articles in all journals with MSC (2000): 13P05


Additional Information

M'hammed El Kahoui
Affiliation: Department of Mathematics, Faculty of Sciences Semlalia, Cadi Ayyad University, P.O Box 2390, Marrakech, Morocco
Address at time of publication: Max-Planck Institute für Informatik, Stuhlsatzenhausweg 85, 66123 Saarbrücken, Germany
Email: elkahoui@ucam.ac.ma, elkahoui@mpi_sb.mpg.de

DOI: https://doi.org/10.1090/S0002-9939-05-07850-0
Keywords: {\it D}-resultant, subresultant sequence
Received by editor(s): June 24, 2003
Published electronically: March 4, 2005
Communicated by: Bernd Ulrich
Article copyright: © Copyright 2005 American Mathematical Society

American Mathematical Society